Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 151, NWS Austin/San Antonio, TX

June 6, 2019Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 6, 2019, 1:20 AM CDT for Burnet County, Williamson County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 1:20 AM CDT (06:20 UTC)
Expired
Jun 6, 2019, 2:00 AM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 54 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

637 
WUUS54 KEWX 060620
SVREWX
TXC053-491-060715-
/O.NEW.KEWX.SV.W.0151.190606T0620Z-190606T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
120 AM CDT Thu Jun 6 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Williamson County in south central Texas...
  Northern Burnet County in south central Texas...

* Until 215 AM CDT.

* At 120 AM CDT, severe thunderstorms were located along a line
  extending from near Lampasas to 6 miles northwest of Burnet to Inks
  Lake State Park, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Round Rock, Georgetown, Burnet, Bertram, Serenada, Leander, Liberty
  Hill, Jarrell, Florence, Georgetown Dam, Watson, Oatmeal, Briggs,
  Sun City, Lake Victor, Mahomet, Sunnylane, Joppa, Andice and Shady
  Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3103 9791 3091 9783 3087 9763 3084 9755
      3071 9758 3054 9775 3063 9795 3065 9803
      3079 9841 3085 9835 3103 9829
TIME...MOT...LOC 0620Z 280DEG 36KT 3101 9822 3084 9827 3076 9835 

HAIL...<.75IN
WIND...60MPH
 
$$

HAMPSHIRE
2 follow-up statements
691 
WWUS54 KEWX 060653
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
153 AM CDT Thu Jun 6 2019

TXC053-491-060715-
/O.CON.KEWX.SV.W.0151.000000T0000Z-190606T0715Z/
Williamson TX-Burnet TX-
153 AM CDT Thu Jun 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN WILLIAMSON AND NORTHEASTERN BURNET COUNTIES...

At 153 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Briggs to near Mahomet to near
Liberty Hill, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Georgetown, Bertram, Serenada, Leander, Liberty Hill, Jarrell,
Florence, Georgetown Dam, Watson, Briggs, Sun City, Mahomet, Joppa,
Andice, Shady Grove, Theon, Walburg and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3103 9791 3091 9783 3087 9763 3084 9755
      3071 9758 3058 9771 3068 9801 3078 9815
      3090 9808 3103 9801
TIME...MOT...LOC 0653Z 280DEG 36KT 3095 9785 3078 9790 3070 9798 

HAIL...<.75IN
WIND...60MPH
 
$$

HAMPSHIRE
832 
WWUS54 KEWX 060700
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
200 AM CDT Thu Jun 6 2019

TXC053-491-060710-
/O.CAN.KEWX.SV.W.0151.000000T0000Z-190606T0715Z/
Williamson TX-Burnet TX-
200 AM CDT Thu Jun 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILLIAMSON AND
NORTHEASTERN BURNET COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

LAT...LON 3103 9791 3091 9783 3087 9763 3084 9755
      3071 9758 3058 9771 3068 9801 3078 9815
      3090 9808 3103 9801
TIME...MOT...LOC 0658Z 280DEG 36KT 3094 9779 3077 9784 3069 9792 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:00 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 6, 12:00 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1200 AM CDT Thu Jun 6 2019

.AVIATION...
A line of showers and storms is about 125 miles WNW of KAUS and is
tracking to the ESE. Current extrapolation of movement would have the
line of storms arrive to the AUS terminal around 830z. Will show a
VCTS with TEMPO TSRA from 8-10z to handle this threat. The line as of
now should stay north of the San Antonio sites. Could see some MVFR
conditions at the San Antonio sites by morning with VFR returning by
the mid-morning hours. Another round of strong to possibly scattered
severe storms is expected in the afternoon. Will mention VCTS for
now, but may need to prevail -TSRA for the I35 sites with the 12z TAF
package. VFR conditions are expected for tomorrow night as drier air
begins to filter into the region.

&&

PREV DISCUSSION... /ISSUED 252 PM CDT Wed Jun 5 2019/

SHORT TERM (Tonight through Thursday Night)...
Isolated to localized scattered shower and isolated thunderstorm
activity is anticipated for the rest of this afternoon and early
evening for areas along and east of Highway 281. Some storms could
produce heavy rain due to above-average precipitable water values in
place over that area. Also, can't ruled out strong wind gusts with
any storm that does develop as some model soundings suggest an
inverted-v profile.

Later this evening, isolated showers are forecast to linger around
the eastern part of the area while an upper level short-wave moves
across the Rio Grande and southern Edwards Plateau. This feature is
forecast to aid for the development of scattered showers and
thunderstorms across the Hill Country and then moving across eastern
portion of South Central Texas overnight into Thursday morning.

A more significant round of scattered showers and thunderstorms is
forecast for Thursday afternoon and evening. Updated SPC Day 2
Convective Outlook now has the eastern two-thirds of the area under
Slight risk for severe thunderstorms and an area of Enhanced risk
for severe thunderstorms from along and east of a Burnet to Medina to
Pearsall line. Main weather hazard are likely to be damaging winds
and large hail. Can't ruled out an isolated tornado or two.

The complex of strong to severe storms is forecast to push across the
Hill Country early Thursday afternoon and push to the southeast as an
upper level low pressure system moves out from the New Mexico area
into the Texas Panhandle. CAMs and area model soundings support the
severe weather threat for damaging wind gusts and large hail. Once
again, can't ruled out isolated tornadoes and localized heavy rain
that could result in flash flooding.

By early evening, the activity should move to the Corpus Christi and
Houston CWAs. However, isolated to scattered showers and
thunderstorms could occur across the Hill Country and eastern parts
of the area as the upper level pressure system wraps around and moves
to the east.

LONG TERM (Friday through Wednesday)...
By Friday, an upper level ridge builds out to our west and gets
better established for the upcoming weekend. This ridge will bring dry
weather to the area as well as hot temperatures in the 90s to the 108
degrees over the southwest/Rio Grande area. Heat index values are
forecast to be elevated and running from the 100 to 109 on Friday
afternoon for few hours across the Coastal Plains. By Saturday,
elevated to dangerous heat index values (105 TO 110) spread over a
larger area along and east of I-35 and southwest area. It is likely
that Heat Advisories will be issued over the weekend.

A cold front is forecast to move across the area late Sunday night
and brings chances for showers and storms mainly to the Hill Country.
The cooler airmass will remain in place through the beginning of
next week with highs in the upper 80s and lower 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  92  73  94  73 /  40  40  20  10   0
Austin Bergstrom Intl Airport  73  92  73  94  73 /  40  50  20  10   0
New Braunfels Muni Airport     72  92  73  94  73 /  40  50  20  10   0
Burnet Muni Airport            72  90  70  92  71 /  40  40  20  10   0
Del Rio Intl Airport           72  97  73  99  75 /  20   0   0   0   0
Georgetown Muni Airport        71  91  71  92  71 /  40  40  20  10   0
Hondo Muni Airport             73  98  73  99  75 /  20  20  -    0   0
San Marcos Muni Airport        72  93  73  94  73 /  40  50  20  10   0
La Grange - Fayette Regional   74  92  73  94  74 /  40  50  40  20   0
San Antonio Intl Airport       74  95  74  97  75 /  30  40  10  -    0
Stinson Muni Airport           74  95  75  97  76 /  20  30  10  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Hampshire
Short-Term/Long-Term...04
Hazardous weather outlook, Jun 5, 2:25 PM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
225 PM CDT Wed Jun 5 2019

TXZ171>173-183>194-202>209-217>225-228-061930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
225 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Isolated storms are possible this evening along the Rio Grande. A
strong storm or two is possible across Val verde county, with hail
and gusty winds the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The severe storm threat is increasing for Thursday. There is
currently a slight to enhanced risk for scattered severe storms
Thursday afternoon and early evening across the Hill Country and
along and east of the I-35 corridor. The primary window for severe
storms looks to be 2PM to 7PM. Quarter to golfball sized hail and
damaging winds gusts in excess of 60 mph will be the main threats
with any severe storms. There is a low risk of some isolated
storms producing significant straight-line wind gusts in excess
of 70 mph and large hail in excess of golfball sized. Also,
isolated tornadoes can't be rule out as well as isolated pockets
of heavy rainfall leading to localized flash flooding.

Hot and humid conditions are expected over the area Friday through
Sunday. Heat indices are forecast to reach 105 to 110 degrees
across many areas Saturday and Sunday, with slightly lower values
expected over the Hill Country. A heat advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 6, 1:03 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
103 AM CDT Thu Jun 6 2019

TXZ171-060645-
Llano TX-
103 AM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL
145 AM CDT...

At 103 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Yates Crossing, or 16 miles southwest of Mason, moving
southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Llano, Castell, Field Creek, Baby Head and Valley Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3081 9860 3065 9896 3092 9896 3092 9867
TIME...MOT...LOC 0603Z 296DEG 21KT 3057 9941

HAMPSHIRE
Special weather statement, Jun 6, 1:04 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CDT Thu Jun 6 2019

TXZ171-188-060645-
Gillespie TX-Llano TX-
104 AM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE AND
SOUTHWESTERN LLANO COUNTIES UNTIL 145 AM CDT...

At 104 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Yates Crossing, or 15 miles southwest of Mason, moving
east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cherry Spring, Doss and Prairie Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3056 9888 3030 9897 3042 9930 3050 9931
      3050 9897 3058 9896
TIME...MOT...LOC 0604Z 287DEG 25KT 3056 9938

HAMPSHIRE
Special weather statement, Jun 6, 1:09 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
109 AM CDT Thu Jun 6 2019

TXZ171-172-188-190-060700-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
109 AM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...NORTHEASTERN
GILLESPIE...LLANO AND BURNET COUNTIES UNTIL 200 AM CDT...

At 109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buchanan Lake Village to near Gainesville
to near Prairie Mountain. Movement was southeast at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Round Mountain,
Buchanan Dam, Gainesville, Granite Shoals, Horseshoe Bay, Johnson
City, Meadowlakes, Buchanan Lake Village, Highland Haven, Inks Lake
State Park, Spicewood, Blowout, Watson, Bluffton and Lake Victor.

LAT...LON 3091 9783 3079 9796 3052 9811 3049 9812
      3049 9810 3046 9810 3035 9818 3027 9844
      3058 9897 3064 9896 3078 9868 3092 9848
      3092 9842 3094 9841 3095 9844 3103 9842
      3103 9791
TIME...MOT...LOC 0609Z 302DEG 43KT 3091 9837 3069 9855 3061 9887

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:03 AM CDTSpecial Weather StatementEWXLlano42 min
Jun 6, 1:04 AM CDTSpecial Weather StatementEWXGillespie41 min
Jun 6, 1:09 AM CDTSpecial Weather StatementEWXBurnet, Llano51 min
Jun 6, 1:40 AM CDTSpecial Weather StatementEWXDimmit35 min
Jun 6, 1:57 AM CDTSpecial Weather StatementEWXComal, Hays, Kendall, Travis48 min
Jun 6, 2:14 AM CDTSpecial Weather StatementEWXBandera46 min
Jun 6, 12:57 PM CDTSpecial Weather StatementEWXKendall48 min
Jun 6, 1:35 PM CDTSpecial Weather StatementEWXKendall40 min
Jun 6, 1:42 PM CDTSpecial Weather StatementEWXKendall48 min
Jun 6, 1:45 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall60 min
Jun 6, 2:13 PM CDTSpecial Weather StatementEWXKendall47 min
Jun 6, 2:29 PM CDTSpecial Weather StatementEWXTravis46 min
Jun 6, 2:38 PM CDTSpecial Weather StatementEWXBlanco52 min
Jun 6, 2:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis56 min
Jun 6, 3:05 PM CDTSpecial Weather StatementEWXWilliamson40 min
Jun 6, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson65 min
Jun 6, 3:29 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jun 6, 3:38 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis67 min
Jun 6, 3:45 PM CDTSpecial Weather StatementEWXComal45 min
Jun 6, 3:50 PM CDTSpecial Weather StatementEWXWilliamson40 min
Jun 6, 3:51 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe54 min
Jun 6, 4:11 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee64 min
Jun 6, 4:21 PM CDTSpecial Weather StatementEWXGuadalupe39 min
Jun 6, 4:32 PM CDTSpecial Weather StatementEWXTravis43 min
Jun 6, 4:42 PM CDTSpecial Weather StatementEWXFayette48 min
Jun 6, 4:45 PM CDTSpecial Weather StatementEWXComal45 min
Jun 6, 4:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis15 min
Jun 6, 4:59 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Jun 6, 4:59 PM CDTSevere Thunderstorm WarningEWXFayette61 min
Jun 6, 5:05 PM CDTSevere Thunderstorm WarningEWXFayette55 min
Jun 6, 5:11 PM CDTSevere Thunderstorm WarningEWXFayette19 min
Jun 6, 5:23 PM CDTSevere Thunderstorm WarningEWXLavaca52 min
Jun 6, 5:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe2 hr
Jun 6, 5:30 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca45 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca63 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Karnes, Wilson63 min
Jun 6, 5:47 PM CDTSevere Thunderstorm WarningEWXBexar, Wilson35 min
Jun 6, 6:07 PM CDTSpecial Weather StatementEWXGuadalupe38 min
Jun 6, 6:22 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca53 min
Jun 6, 6:33 PM CDTSpecial Weather StatementEWXDeWitt42 min
Jun 6, 6:48 PM CDTSpecial Weather StatementEWXBexar42 min
Jun 6, 6:49 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca26 min
Jun 6, 6:58 PM CDTSpecial Weather StatementEWXDeWitt47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.